Alert archive / West Virginia / Flash Flood Warnings in 2015

Flash Flood Warning 70, NWS Charleston, WV

August 18, 20154 counties in West Virginia; Washington County, Ohio

NWS Charleston, WV issued this flash flood warning at Aug 18, 2015, 2:11 AM EDT for 4 counties in West Virginia; Washington County, Ohio. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2015, 2:11 AM EDT (06:11 UTC)
Expired
Aug 18, 2015, 5:15 AM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Washington County, OH, Doddridge County, WV, Pleasants County, WV, Ritchie County, WV, Tyler County, WV

The radar

The Pittsburgh radar (KPBZ), 129 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 3:00 AM EDTFLASH FLOOD2 Ne Sistersville, WVWATER ACROSS ROUTE 2

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 49 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 00:00Z, 6.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2015-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 159 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2015-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
159 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1813 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

690 
WGUS51 KRLX 180611
FFWRLX
OHC167-WVC017-073-085-095-180915-
/O.NEW.KRLX.FF.W.0070.150818T0611Z-150818T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
211 AM EDT TUE AUG 18 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL WASHINGTON COUNTY IN SOUTHEASTERN OHIO...
  NORTHEASTERN RITCHIE COUNTY IN WEST VIRGINIA...
  NORTHEASTERN PLEASANTS COUNTY IN WEST VIRGINIA...
  NORTHWESTERN DODDRIDGE COUNTY IN WEST VIRGINIA...
  TYLER COUNTY IN WEST VIRGINIA...

* UNTIL 515 AM EDT
    
* AT 209 AM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. OVER TWO INCHES OF RAIN HAS 
  ALREADY FALLEN WITH MORE RAIN ON THE WAY. FLASH FLOODING IS 
  EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ST. MARYS...MIDDLEBOURNE...PADEN CITY...SISTERSVILLE...MATAMORAS...
  FRIENDLY...FLY...HEBRON...ARVILLA...LIMA...POINT LOOKOUT...WICK...
  NEW MATAMORAS...CANTON...MOUNTAIN AND ALMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3960 8085 3956 8082 3956 8081 3955 8079
      3952 8076 3931 8070 3929 8104 3940 8101
      3936 8120 3958 8116 3957 8104 3954 8104
      3961 8095

$$

25
2 follow-up statements
827 
WGUS71 KRLX 180741
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
341 AM EDT TUE AUG 18 2015

OHC167-WVC017-073-085-095-180915-
/O.CON.KRLX.FF.W.0070.000000T0000Z-150818T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON OH-RITCHIE WV-PLEASANTS WV-DODDRIDGE WV-TYLER WV-
341 AM EDT TUE AUG 18 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM EDT FOR
EAST CENTRAL WASHINGTON...NORTHEASTERN RITCHIE...NORTHEASTERN
PLEASANTS...NORTHWESTERN DODDRIDGE AND TYLER COUNTIES...

AT 338 AM EDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED 
THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. OVER ONE 
INCH OF RAIN HAS ALREADY FALLEN.THE HEAVIEST OF THE RAIN WAS MOVING 
OUT OF THE WARNED AREA...BUT MODERATE RAIN WAS STILL ONGOING.  

FLASH FLOODING WAS OCCURRING OR EXPECTED EXPECTED TO BEGIN SHORTLY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ST. MARYS...MIDDLEBOURNE...PADEN CITY...SISTERSVILLE...MATAMORAS...
FRIENDLY...FLY...HEBRON...ARVILLA...LIMA...POINT LOOKOUT...WICK...NEW
MATAMORAS...CANTON...MOUNTAIN AND ALMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3960 8085 3956 8082 3956 8081 3955 8079
      3952 8076 3931 8070 3929 8104 3940 8101
      3936 8120 3958 8116 3957 8104 3954 8104
      3961 8095

$$

12
902 
WGUS71 KRLX 180854
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
454 AM EDT TUE AUG 18 2015

OHC167-WVC017-073-085-095-180901-
/O.CAN.KRLX.FF.W.0070.000000T0000Z-150818T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON OH-RITCHIE WV-PLEASANTS WV-DODDRIDGE WV-TYLER WV-
454 AM EDT TUE AUG 18 2015

...THE FLASH FLOOD WARNING FOR EAST CENTRAL WASHINGTON...NORTHEASTERN
RITCHIE...NORTHEASTERN PLEASANTS...NORTHWESTERN DODDRIDGE AND TYLER
COUNTIES IS CANCELLED...

THE HEAVIEST OF THE RAIN HAD ENDED...AND HIGH WATERS WERE 
RECEDING...AND WERE NO LONGER EXPECTED TO POSE A THREAT TO LIFE OR 
PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES.

LAT...LON 3960 8085 3956 8082 3956 8081 3955 8079
      3952 8076 3931 8070 3929 8104 3940 8101
      3936 8120 3958 8116 3957 8104 3954 8104
      3961 8095

$$

12

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 1:40 AM EDT, 31 minutes earlier.

Area forecast discussion, Aug 18, 1:40 AM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
140 AM EDT TUE AUG 18 2015

.SYNOPSIS...
MOISTURE INCREASES TONIGHT THROUGH WEDNESDAY. COLD FRONT THURSDAY.
HIGH PRESSURE BUILDS IN THURSDAY NIGHT AND LINGERS INTO SATURDAY.
NEXT FRONT ABOUT SUNDAY NIGHT INTO MONDAY.

&&

.NEAR TERM /THROUGH TODAY/...
WILL UPDATE FORECAST TO BETTER TIME CHANCES OF PRECIPITATION WITH
THE BAND OF RAIN MOVING IN AND OVERNIGHT.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
WILL BASE SHORT TERM ON FRONT REACHING INTO SOUTHEAST OHIO AROUND 12Z
THURSDAY...THEN PUSHING EAST OF THE MOUNTAINS DURING THE AFTERNOON.
THE 12Z GFS WAS FASTER THAN THAT...BUT PREFER TO STAY ON THE SLOW
SIDE... SINCE MAIN DYNAMICS LIFTS NE INTO CANADA AND OUR 500 MB
HEIGHTS STRUGGLE TO LOWER. A FEW LINGERING SHOWERS COULD EASILY FORM
ALONG THE WIND SHIFT AND DEW POINT GRADIENT DURING THE DAY ON
THURSDAY IN THE WESTERN LOWLANDS.

BEFORE THEN...WILL KEEP A BIT HIGHER POPS ALONG THE EASTERN SLOPES
OVERNIGHT TUESDAY NIGHT...BUT OVERALL...LOWERED POPS A BIT...FROM
OUR PREVIOUS FORECAST. DO NOT SEE MUCH FORCING...BUT WITH SURFACE
DEW POINTS IN THE MID 60S TO NEAR 70...STILL LEFT AT LEAST 20 POPS
DURING THE LATE NIGHT HOURS.

MAIN PREFRONTAL CONVECTION THAT DEVELOPS TO OUR WEST LATE WEDNESDAY
COULD SURVIVE DURING WEDNESDAY NIGHT...SO HAVE POPS INCREASING IN
THE WESTERN LOWLANDS OVERNIGHT WEDNESDAY NIGHT.

DESPITE MID LEVEL HEIGHTS NOT FALLING MUCH WITH FRONT...12Z MODEL
RUNS INDICATE ENOUGH DRYING IN THE MEAN COLUMN TO LOWER POPS FOR
THURSDAY NIGHT AND FRIDAY IN THE SOUTH.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
ANOTHER 500 MB TROF DEVELOPS OVER WESTERN GREAT LAKES
SUNDAY...PUSHING THE NEXT FRONT THROUGH LONG ABOUT MONDAY.
WHILE...MAIN 500 MB RIDGE REMAINS OVER SOUTHERN PLAINS
AND SOUTHERN ROCKIES

SOME LIGHT EASTERLY FLOW COULD DEVELOP BY SATURDAY...WILL HAVE SOME
DIURNAL SLIGHT CHANCE/20 POPS IN SW VIRGINIA AND INTO THE EXTREME
SOUTHERN COUNTIES OF WV. ALSO HAVE SOME 20/30 POPS
SUNDAY...BEFORE INCREASING SUNDAY NIGHT INTO MONDAY WITH FRONT.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
MULTIPLE UPPER LEVEL DISTURBANCES KEEPS THE THREAT FOR SHOWERS
GOING THROUGH THE REMAINDER OF THE OVERNIGHT...WITH A DECREASE IN
COVERAGE BY MORNING. HAVE REMOVED SOME OF THE TSRA/VCTS/CB IN SOME
CASES THROUGH 14Z AS MOST OF THE LIGHTNING STRIKES ARE PUSHING
THROUGH THE NORTHERN TERMINALS AT THIS TIME.

EXPECTING LOW STRATUS...IFR TO MVFR SETTING UP BY DAWN AND
LINGERING THROUGH THE LATE MORNING. IT WILL TAKE A FEW HOURS FOR
THIS LOW LEVEL CLOUD LAYER TO LIFT BACK TO VFR LEVELS...GENERALLY
AFTER 16Z.

CONVECTION POSSIBLE AGAIN TUESDAY...BUT OVERALL...WITH LOWER
CHANCES.

NO FOG EXPECTED AFTER 00Z WEDNESDAY GIVEN THE CLOUD COVER
REMAINING IN PLACE.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z WEDNESDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF LOWER CEILINGS OVERNIGHT COULD
VARY. TIMING OF RAIN SHOWERS ENDING COULD VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                             TUE 08/18/15
UTC 1HRLY       03   04   05   06   07   08   09   10   11   12   13   14
EDT 1HRLY       23   00   01   02   03   04   05   06   07   08   09   10
CRW CONSISTENCY  H    H    H    H    M    M    M    M    M    M    M    H
HTS CONSISTENCY  H    H    H    M    M    M    M    H    M    M    M    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    M    M    M    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 06Z WEDNESDAY...
IFR CONDITIONS POSSIBLE IN AREAS OF SHOWERS AND THUNDERSTORMS
WITH THE COLD FRONT ON THURSDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KTB
NEAR TERM...RPY/26
SHORT TERM...KTB
LONG TERM...KTB
AVIATION...26
Hazardous weather outlook, Aug 17, 3:28 AM EDT, 22 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
328 AM EDT MON AUG 17 2015

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-180730-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
328 AM EDT MON AUG 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 17, 11:28 PM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1128 PM EDT MON AUG 17 2015

WVZ008-014-015-180430-
KANAWHA-JACKSON-PUTNAM-
1128 PM EDT MON AUG 17 2015

...HEAVY RAINFALL AFFECTING SOUTHEASTERN JACKSON COUNTY AND
NORTHERN KANAWHA COUNTY...

AT 1124 PM EDT...A SERIES OF THUNDERSTORMS HAVE PRODUCE HEAVY
RAINFALL WITH UP TO 2 INCHES OF RAINFALL. THIS COULD PRODUCE WATER
PROBLEMS IN LOW LYING LOCATIONS AND AREAS OF POOR DRAINAGE.

LOCATIONS IMPACTED INCLUDE...
KENNA...LIBERTY...KENTUCK AND STATTS MILLS.

DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

LAT...LON 3874 8153 3872 8153 3855 8163 3854 8169
      3858 8168 3858 8175 3864 8174 3876 8161
TIME...MOT...LOC 0324Z 180DEG 0KT 3870 8160

25
Special weather statement, Aug 17, 11:47 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1147 PM EDT MON AUG 17 2015

WVZ008-016-180445-
ROANE-JACKSON-
1147 PM EDT MON AUG 17 2015

...HEAVY RAINFALL AFFECTING EASTERN JACKSON AND WESTERN ROANE
COUNTIES...

AT 1145 PM EDT...A SERIES OF THUNDERSTORMS HAVE PRODUCE HEAVY
RAINFALL WITH UP TO 2 INCHES OF RAINFALL. THIS COULD PRODUCE WATER
PROBLEMS IN LOW LYING LOCATIONS AND AREAS OF POOR DRAINAGE.

LOCATIONS IMPACTED INCLUDE... GAY.

DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

LAT...LON 3873 8149 3877 8163 3889 8156 3886 8146
TIME...MOT...LOC 0345Z 180DEG 0KT 3880 8153

25
Special weather statement, Aug 18, 12:21 AM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1221 AM EDT TUE AUG 18 2015

WVZ008-016-017-180515-
ROANE-JACKSON-WIRT-
1221 AM EDT TUE AUG 18 2015

...HEAVY RAINFALL AFFECTING NORTHEASTERN JACKSON..NORTHERN ROANE AND
SOUTHERN WIRT COUNTIES...

AT 1219 AM EDT...A SERIES OF THUNDERSTORMS HAVE PRODUCE HEAVY
RAINFALL WITH UP TO 2 INCHES OF RAINFALL. THIS COULD PRODUCE WATER
PROBLEMS IN LOW LYING LOCATIONS AND AREAS OF POOR DRAINAGE.

LOCATIONS IMPACTED INCLUDE...
REEDY...PEEWEE...LUCILLE AND LEROY.

DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

LAT...LON 3885 8141 3890 8163 3900 8148 3897 8134
TIME...MOT...LOC 0419Z 180DEG 0KT 3880 8153

25
Local storm report, Aug 18, 12:23 AM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1223 AM EDT TUE AUG 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     FLASH FLOOD      ST. ALBANS              38.38N  81.82W
08/17/2015                   KANAWHA            WV   911 CALL CENTER

            WATER REPORTED INTO A FEW HOMES ON GRANT AVENUE.

&&

EVENT NUMBER RLX1501801

MAC
Special weather statement, Aug 18, 12:50 AM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1250 AM EDT TUE AUG 18 2015

WVZ027-028-037-180545-
CLAY-BRAXTON-NICHOLAS-
1250 AM EDT TUE AUG 18 2015

...HEAVY RAINFALL AFFECTING NORTHEASTERN CLAY..NORTHWESTERN
NICHOLAS AND SOUTHERN BRAXTON COUNTIES...

AT 1248 AM EDT...A SERIES OF THUNDERSTORMS HAVE PRODUCE HEAVY
RAINFALL WITH UP TO 2 INCHES OF RAINFALL. THIS COULD PRODUCE WATER
PROBLEMS IN LOW LYING LOCATIONS AND AREAS OF POOR DRAINAGE.

LOCATIONS IMPACTED INCLUDE...
STRANGE CREEK.

DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

LAT...LON 3862 8076 3848 8082 3850 8095 3863 8089
TIME...MOT...LOC 0448Z 180DEG 0KT 3841 8181

25
Special weather statement, Aug 18, 1:51 AM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
151 AM EDT TUE AUG 18 2015

WVZ011-019-020-180645-
RITCHIE-TYLER-DODDRIDGE-
151 AM EDT TUE AUG 18 2015

...HEAVY RAINFALL AFFECTING NORTHEASTERN RITCHIE...WEST CENTRAL
DODDRIDGE AND SOUTHERN TYLER COUNTIES...

AT 148 AM EDT...A SERIES OF THUNDERSTORMS HAVE PRODUCE HEAVY
RAINFALL WITH OVER 1.5 INCHES OF RAINFALL. THIS COULD PRODUCE WATER
PROBLEMS IN LOW LYING LOCATIONS AND AREAS OF POOR DRAINAGE.

LOCATIONS IMPACTED INCLUDE...
PENNSBORO...ELLENBORO...GREENWOOD...WICK...MOUNTAIN AND ALMA.

DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

LAT...LON 3946 8076 3924 8081 3925 8105 3935 8103
      3935 8101 3939 8101 3949 8099
TIME...MOT...LOC 0548Z 180DEG 0KT 3933 8094

25

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 9:54 PM EDTSpecial Weather StatementRLXPutnam66 min
Aug 17, 10:16 PM EDTFlash Flood WarningRLXKanawha, Lincoln, Putnam3 hr
Aug 17, 11:28 PM EDTSpecial Weather StatementRLXJackson62 min
Aug 17, 11:47 PM EDTSpecial Weather StatementRLXJackson58 min
Aug 18, 12:21 AM EDTSpecial Weather StatementRLXWirt54 min
Aug 18, 12:50 AM EDTSpecial Weather StatementRLXBraxton55 min
Aug 18, 1:35 AM EDTFlash Flood WarningRLXPleasants, Ritchie3 hr
Aug 18, 1:51 AM EDTSpecial Weather StatementRLXTyler54 min

Nearby

Flash Flood Warnings in West Virginia, 2015Flash Flood Warnings in Ohio, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.